Autonomic Crisis: 11/13/2012 Further Complications

Lizze and Gavin are on their way home. For whatever reason, his infusion finished much faster than anticipated.

His HR has not dropped below the mid 130’s since at least 8am this morning when we first became aware. 

He did top out today at almost 160 bpm.

I have been in contact with nurses with neurology at both Akron Children’s Hospital and the Cleveland Clinic.  They are speaking with the respective doctors and will call us back when they know what to do. 



image

Another huge issue is that because Gavin isn’t living at home right now, we have no first hand knowledge of what’s going on with him. 

We don’t know what for sure, how controlled everything has been for him. 

This isn’t a knock on his grandparents in any way.  It’s just that when dealing with something this serious, we need first hand knowledge, so we can accurately report symptoms to his doctors. 

This is possibly going to put a huge wrench in Operation Hope, at least our side of it anyway.

Lizze and I are going to meet with Dr. Patti tonight and figure out WTF we are supposed to do in a situation like this. 

The question at this point is whether or not we need to more him home and if so, how do we insure the wellbeing of everyone else involved?

Goddammit.  I really hate this entire situation.  It’s like we’re screwed either way and there’s no better or safer solution.

Read This  Drink your vegetables


  • GildaMSanchez says:

    If Clozapine is what Gavin is taking, you must tell the doctor right away that Clozapine can cause Tachycardia or Myocarditis. A quote from the RxMed.com site says: “Tachycardia may be due to the anticholinergic effect of clozapine and its ability to elevate plasma norepinephrine.” Also it says: Isolated cases of cardiac arrhythmias, pericarditis and myocarditis (with or without eosinophilia) have been reported, some of which have been fatal. Therefore, in patients on clozapine who develop non-specific cardiac disorders, the diagnosis of myocarditis should be considered. From Wikipedia:  “The FDA also requires clozapine to carry five black box warnings for agranulocytosis, seizures, myocarditis, for “other adverse cardiovascular and respiratory effects””. One of the symptoms of Myocarditis is chest pain. Gavin had complained of that before, right? My suggestion Also, verify with Dr. Reynolds or Gavin’s current psychiatrist that all medicines that are being taken daily are not interacting with each other. Have his white blood cell count checked too. I go to Medscape’s website to check details of each drug. You will need to login (its free) …..http://reference.medscape.com/medscapetoday  ….Type in the search field with name of the drug to verify adverse reactions.

  • dotdash says:

    Sorry to be stupid, but can you explain why it’s bad that Gavin has a heart rate of 130?  I thought kids were often all over the place and had higher heart rates than grownups.  If no structural problems have been found with his heart, why is this an issue that would get in the way of his living at his grandparents?

    • Karen says:

      @dotdash Sustained tachycardia is not good for the heart. Gavin is 12 I think which puts him in the adult vital sign range where 60-100 is normal. Tachycardia while resting is not normal. It was over 130 too, which is not good. Over 160 we usually treat with meds. Under 160 we watch but if sustained it can cause damage to the heart or affect the rest of the body.